MAUDE Adverse Event Report: EUROSETS S.R.L. OXYGENATOR AND TUBING PACK KIT, ADULT; OXYGENATOR, CARDIOPULMONARY BYPASS

EUROSETS S.R.L. OXYGENATOR AND TUBING PACK KIT, ADULT; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 14AG70131
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that upon entering extracorporeal membrane oxygenation (ecmo), it was noted that blood was coming out of the oxygenator.A new system was set up and no patient consequences occurred.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: evaluation of the returned oxygenator confirmed a leak consistent with fiber breakage; however, a specific cause for the fiber breakage could not be conclusively determined through this evaluation.The cmaek oxygenator, serial #(b)(6), was returned, and a visual inspection was performed.There was no obvious cracks or damage to noted; however, dried blood was noted in the bottom blue housing, within the gas pathway of the device.The cmaek oxygenator was placed in a mock loop using a test centrimag pump with saline flow of approximately 2.5 lpm.Dripping from bottom of the fibers beneath the blood outlet port was noted.After removal of bottom housing, the leak was confirmed from the bottom of the outer winding of fibers, consistent with fiber breakage.A specific cause for the fiber break could not be conclusively determined through this evaluation.Additional investigation of oxygenator leaking issues has been initiated by abbott and sent to eurosets (oxygenator supplier/manufacturer) through a supplier corrective action request.The relevant sections of the device history record (dhr) for the centrimag adult extracorporeal membrane oxygenation (ecmo) kit (cmaek), serial #(b)(6), were reviewed and showed no deviations from manufacturing or quality assurance specifications.Additionally, the production documentation of the oxygenator within the kit (eurosets part #us5591; lot #7694904) was reviewed by the supplier (eurosets), and it was confirmed that all tests from the production process were compliant with the technical specifications.The centrimag adult extracorporeal membrane oxygenation kit instructions for use (ifu), rev.C, is currently available.The ifu contains the following general warnings: -only trained personnel should use the circuit.-a backup circuit must be available immediately near the primary circuit during ecmo support.-do not use excessive or damaging force when handling the circuit.-frequently monitor the patient and circuit.Monitor the circuit carefully during use for any signs of occlusion from kinks, chattering, and clot formation.-component replacement should be prescribed by the physician based on risks and benefits to the patient.-if a circuit component is dropped and damaged, replace the component.Under the section titled ¿prime the circuit,¿ the ifu warns to monitor the circuit for leaks or other product anomalies.Replace the circuit if it does not operate as expected.No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the speed was around 3000 rpm and the flow was around 2.5 lpm.The patient's activated clotting time (act) was around the 200s.The source of the leak was able to be identified.

Brand Name
OXYGENATOR AND TUBING PACK KIT, ADULT
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EUROSETS S.R.L.
strada statale 12, n°143
medolla, modena 41036
IT  41036
Manufacturer (Section G)
EUROSETS S.R.L.
strada statale 12, n°143
medolla, modena 41036
IT   41036
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19588820
Report Number2916596-2024-04056
Device Sequence Number3340796
Product Code DTZ
UDI-Device Identifier05415067036414
UDI-Public(01)05415067036414(17)241104
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2024
Device Model Number14AG70131
Device Catalogue Number14AG70131
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer10/24/2024
12/19/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date11/12/2024
12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown